Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A computer proof of Moll's log-concavity conjecture


Authors: Manuel Kauers and Peter Paule
Journal: Proc. Amer. Math. Soc. 135 (2007), 3847-3856
MSC (2000): Primary 33F10, 05A20
Published electronically: September 10, 2007
MathSciNet review: 2341935
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a study on quartic integrals, Moll met a specialized family of Jacobi polynomials. He conjectured that the corresponding coefficient sequences are log-concave. In this paper we settle Moll's conjecture by a nontrivial usage of computer algebra.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 33F10, 05A20

Retrieve articles in all journals with MSC (2000): 33F10, 05A20


Additional Information

Manuel Kauers
Affiliation: Research Institute for Symbolic Computation (RISC-Linz), Johannes Kepler University Linz, Austria
Email: mkauers@risc.uni-linz.ac.at

Peter Paule
Affiliation: Research Institute for Symbolic Computation (RISC-Linz), Johannes Kepler University Linz, Austria
Email: ppaule@risc.uni-linz.ac.at

DOI: http://dx.doi.org/10.1090/S0002-9939-07-08912-5
PII: S 0002-9939(07)08912-5
Received by editor(s): June 19, 2006
Published electronically: September 10, 2007
Additional Notes: The first author was partially supported by FWF grants SFB F1305 and P16613-N12
The second author was partially supported by FWF grant SFB F1301
Communicated by: Jim Haglund
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.